Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 1, 2007, 4:43 PM EDT for 5 counties in Indiana. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 4:43 PM EDT (20:43 UTC)
- Expired
- May 1, 2007, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:02 PM EDT | HAIL 0.75 | Burlington, IN | |
| May 1, 5:30 PM EDT | HAIL 0.88 | Russiaville, IN | |
| May 1, 5:32 PM EDT | HAIL 1 | Russiaville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 012044
SVRIND
INC015-023-067-157-159-012130-
/O.NEW.KIND.SV.W.0025.070501T2043Z-070501T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLINTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF KOKOMO...
NORTHWESTERN TIPTON COUNTY IN CENTRAL INDIANA...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
EXTREME EAST CENTRAL TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 530 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALVESTON TO
7 MILES NORTHWEST OF MULBERRY...OR ALONG A LINE EXTENDING FROM
KOKOMO TO 8 MILES EAST OF LAFAYETTE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSSVILLE BY 450 PM EDT...
MICHIGANTOWN BY 505 PM EDT...
RUSSIAVILLE BY 515 PM EDT...
SHARPSVILLE BY 530 PM EDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4049 8673 4031 8675 4031 8599 4058 8600
4060 8627
$$
CP1 follow-up statement
000
WWUS53 KIND 012106
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT TUE MAY 1 2007
INC157-012115-
/O.CAN.KIND.SV.W.0025.000000T0000Z-070501T2130Z/
TIPPECANOE-
505 PM EDT TUE MAY 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR TIPPECANOE COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE COUNTY.
LAT...LON 4050 8658 4031 8659 4031 8599 4058 8600
4058 8635
$$
INC015-023-067-159-012130-
/O.CON.KIND.SV.W.0025.000000T0000Z-070501T2130Z/
CARROLL-CLINTON-HOWARD-TIPTON-
505 PM EDT TUE MAY 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN TIPTON...NORTHEASTERN CLINTON...HOWARD AND
SOUTHEASTERN CARROLL COUNTIES...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF KOKOMO TO 8 MILES SOUTHWEST OF BURLINGTON...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF KOKOMO TO 9 MILES
NORTH OF FRANKFORT...MOVING EAST AT 35 MPH.
AT 502 PM...PENNY SIZE HAIL WAS REPORTED IN BURLINGTON.
SEVERE THUNDERSTORMS WILL BE NEAR...
MICHIGANTOWN BY 515 PM EDT...
RUSSIAVILLE BY 520 PM EDT...
INDIAN HEIGHTS BY 530 PM EDT...
LAT...LON 4050 8658 4031 8659 4031 8599 4058 8600
4058 8635
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:24 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 1, 3:24 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EDT TUE MAY 1 2007 .SHORT TERM /TONIGHT AND WEDNESDAY/... THE MAIN CONCERN IN THE SHORT TERM WILL BE THE CHANCE OF THUNDERSTORMS THIS EVENING. ON THE SURFACE LOW PRESSURE WAS OVER SE WITH A WARM FRONT EXTENDING TO THE EAST AND A COLD FNT TO THE SW. AS FAR AS TIMING GOES THE GFS HAS COME MORE INLINE WITH THE NAM WHICH WAS SLOWER OF THE MODELS. THERE IS MODERATE TO STRONG INSTABILITY OVER CENTRAL INDIANA. LIFTED INDEXES ON BOTH MODELS DROP TO -6 TO -8. THE HEIGHT OF WEB BULB ZERO WAS RUNNING 9K TO ALMOST 11K. THIS WOULD INDICATED THE BEST CHANCE OF SEVERE WEATHER WOULD BE HAIL. THE ONE FACTOR WHICH MAY LIMIT THE AMOUNT OF THUNDERSTORMS WOULD BE A LIMITED AMOUNT OF MOISTURE. THE GFS PROJECTED PCPN AMOUNTS ONLY SHOW .10. THE COLD FRONT WILL MOVE THROUGH INDIANA TONIGHT ENDING THE CHANCE OF THUNDERSTORMS. THE FRONT WILL THEN BECOME STATIONARY IN KY. FOR WED THE MODELS HAVE GONE WETTER THEN THE FORECAST YESTERDAY. THE NAM AND GFS ARE CONSISTANT WITH KEEPING A CHANCE OF PCPN OVER THE AREA. THE CLOUDY SKIES ALONG WITH FLOW FROM THE NE WILL KEEP TEMPERATURES AROUND 10 DEGREES LOWER THAN TUESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WEDNESDAY NIGHT...TODAYS 12Z RUNS HAVE BROUGHT LAYER MOISTURE AND PRECIP FARTHER NORTH INTO THE CWA AS COMPARED TO MONDAYS 12Z RUN. H5 LOW SNEAKS NORTH UNDER THE RIDGE AND THE ASSOCIATED SHORT WAVE WILL MOVE INTO INDIANA. SFC BOUNDARY WILL SET UP SOUTH OF THE CWA WHICH WILL HELP TO SPREAD SHOWERS MAINLY SOUTH OF I-70 BUT COULD GET NORTH OF THERE AS WELL. SOME ISENTROPIC LIFT IS EVIDENT ON THE 300-310K SURFACES AND CONDENSATION PRESS DEFICITS ARE BELOW 5MB FOR THOSE LEVELS AS WELL. HAVE INCREASED POPS TO LIKELY IN THE AFOREMENTIONED AREAS AND TAPERED TO NO POPS IN THE FAR NORTHERN CWA. WITH CLOUD COVER AND H85 TEMPS AROUND 10C WILL GO SLIGHTLY WARMER WITH LOWS IN THE LOWER AND MIDDLE 50S. THURSDAY...300-310K ISENTROPIC SURFACES STILL SHOWING CONDENSATION PRESSURE DEFICITS AT OR BELOW 5MB THROUGH THE DAY ON THURSDAY. AND THE H85 WARM FRON IS ALMOST BISECTING THE CWA SO WILL HANG ON TO THE LIKLEY POPS MAINLY ALONG AND SOUTH OF I-70 AND STILL TAPER TO NIL POPS UP IN THE FAR NORTH. TEMPS THROUGHOUT THE CWA WILL RANGE FROM THE UPPER 60S TO LOW 70S. FRIDAY THROUGH TUESDAY...MODELS CONTINUING TO SHOW A BLOCKING PATTERN FROM THE EASTERN PLAINS TO THE OHIO VALLEY. THE GFS BRINGS A LOW UP CLOSE TO THE OHIO VALLEY BUT WILL CONFINE POPS TO THE SOUTHERN CWA AS THERE IS STILL SOME QUESTION AS TO WHETHER OR NOT THE WAVE CAN MAKE IT TOO FAR NORTH UNDER THE STRONG RIDGING. OTHERWISE A DRY FORECAST AND GRADUAL WARMING BACK INTO THE 80S BY EARLY NEXT WEEK. && .AVIATION...FOR 18Z TAFS VFR CONDITIONS THROUGH THE TAF PERIOD OUTSIDE OF THUNDERSTORMS. LOW PRESSURE WAS OVER LOWER WITH A WARM FRONT EXTENDING EAST AND A COLD FRNT TO THE SW. THE AMOUNT OF MOISTURE WILL INCREASE OVER AREA. AT THE ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON SCATTERED THUNDERSTORMS WILL DEVELOP. THEY SHOULD NOT DEVELOP UNTIL AFTER 22Z. STRONG THUNDERSTORMS MAY OCCUR WITH SOME HAIL POSSIBLE. THE COLD FRONT WILL MOVE THROUGH INDIANA THIS EVENING ENDING THE THUNDERSTORMS. COOLER AIR WILL MOVE INTO INDIANA ON THURSDAY BUT CONDITIONS SHOULD REMAIN VFR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...SH LONG TERM...SALLY
Hazardous weather outlook, May 1, 5:32 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 532 AM EDT TUE MAY 1 2007 INZ028-029-035-043-044-051-060-067>070-020945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- DAVIESS-MARTIN-LAWRENCE- 532 AM EDT TUE MAY 1 2007 /432 AM CDT TUE MAY 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WEST AND SOUTHWEST SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH AND EAST FORK WHITE RIVERS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE NORTH OF INTERSTATE 70...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE MOST LIKELY TIME FOR ANY SEVERE STORMS IS BETWEEN 200 PM EDT AND 900 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH AND PARTS OF THE EAST FORK WHITE RIVERS INTO FRIDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-045>049-054>057-065-020945- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-DECATUR- 532 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE NORTH OF INTERSTATE 70...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE MOST LIKELY TIME FOR ANY SEVERE STORMS IS BETWEEN 200 PM EDT AND 900 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH THURSDAY. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ052-053-061>064-071-072-020945- CLAY-OWEN-GREENE-MONROE-BROWN-BARTHOLOMEW-JACKSON-JENNINGS- 532 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE MOST LIKELY TIME FOR ANY SEVERE STORMS IS BETWEEN 400 PM EDT AND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH FRIDAY. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) ...REMOVED SENTENCE FROM SECOND GROUP DAY ONE...
In the hours before
Local storm report, May 1, 3:50 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 11 NE DELPHI 40.70N 86.52W
05/01/2007 E0.75 INCH CARROLL IN TRAINED SPOTTER
HAIL LASTED 3 MINUTES AT STATE ROAD 29 AND 900 NORTH.
&&
MSHARTRALocal storm report, May 1, 4:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 E DELPHI 40.58N 86.63W
05/01/2007 E0.50 INCH CARROLL IN LAW ENFORCEMENT
&&
MSHARTRAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:06 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 39 min |
| May 1, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 46 min |
| May 1, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Madison, Tipton | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.